I don't know what to do. I have done everything known to man to stop itching. Ice cold baths to try and numb my nerves. Every cream known, oatmeal bath, baking soda paste. NOTHING WORKS!!!!All this itching is only in my legs no where else. It feels like a twitching pin prick. The atarax isn't working so the on call dr prescribe me Prednisone. I have read that this is not good for my tx. But is it okay to take prednisone short term use? I'm on wk 13 and finished the incviek on Thursday. Friday was my first day not taking it.
If you only have the itching and rash on your legs, then the prednisone might be overkill. It works directly opposite to the way interferon does so it can be risky during treatment.
I took prednisone but it was only as a last resort after suffering with the rash over 95% of my body for over eight weeks (week 8-16). I was only put on prednisone after I had been off Incivek for over three weeks, had a ribavirin reduction to 400mg, and reduced interferon. It was a diminishing dose protocol which lasted for two weeks only. stopping the Incivek a week early did not stop the rash for me and because of that, was prescribed prednisone. It was later determined that I had DRESS.
As bad as my rash was, the Atarax did help with the itching. I was taking two tablets four times a day though.
Have you tried Clobetasol?it is a stronger topical and since this is predominantly affecting your legs, it may be prudent to try it first.
It is really strange that it is just my legs. I guess I am glad that it's just my legs and not my whole body. I don't have a rash of any kind. The dr only prescribed 6 days worth of the Prednisone. The itching has gone from 99.9% to about a 10% now but I took a Xanax to clam my nerves and that also seems to be helping. I will be calling my dr Monday morning.
I've been taking 0.5 Xanax since day 1 and I've been UND since wk 4,8 and hopefully 12 it hasn't effected me yet. But what I'm wondering is about the Prednisone for a short term use. This is something that has been a last result. I'm only worried that I may mess up my SVR.
Xanax doesn't affect SVR to my knowledge. The problem is that Incivek decreases the effectiveness of Xanax, so sometimes the dosage has to be adjusted. Also, several forum members (my husband, Stormy's husband) had more problems with neuropathy and itching for a few days after finishing Incivek, but then it improved. I know oral steroids are contraindicated w Incivek (and you're finished w Incivek), but I'm not sure about interactions between oral steroids and Interferon or Riba. You could google them for interactions, but presumably the doc on call who prescribed it would know. I think this side effect will pass soon, but people have struggled with this on Incivek and shortly after. I would take Atarax as often as allowed, and call your hepatologist's on call doc to verify if you're worried about the prednisone.
my itching was on my upper body. i used triamcinalone .5 topical. it took about 15 minutes, but relieved 80% of my itch. the triamcinalone is a steroid cream and has no adverse effects. prednisone is a powerful steroid that is bad for liver. tx drs. discourage benzos(xanax) because of increased risk for addiction while on tx. best barry
Thank you so much for that. The dr on call said it would be the last resort to use I Prednisone. I was just worried that in the end if it would mess up my SVR. You know after finishing 12wks so far I just was reading that it could mess my chances for SVR. I pray that this will pass the itching that is. I was crying I was itching so bad. And when you take an ICE COLD bath just to make it stop you know it's bad.
It sounds like the Xanax really calmed you down. Everyone differs with what they can and cannot tolerate. What one person's doctor suggests might be based on that person's clinical circumstances.
Ribavaring comes with its share of side effects. If the Prednisone your doc prescribed is working and you plan to call tomorrow then be sure and ask about how about the implications. While you are at it maybe you could ask for a topical in case this happens again.
My arms and neck get really itchy. I am certain it is some type of contact dermatitis but and I have yet to pin point what triggers it. On treatment it was worse when it happened but it is manageable. I mean I have dogs, spend lots of time outside, sensitive skin, and oh: an HE washer I just discovered I am using way to much detergent with :)
Anywho I use a dab of lidocaine with a topical steroid my derm prescribed and a little bit of Waxelene. It helps with the itch and subsequent redness.
Actually if this happens again I strongly encourage you to ask for a referral to a Dermatologist. I never in my life saw a Dermatologist until the first time I treated and is good to have one on hand :)
Once again anytime something is written about a rash and itching I have to reply. I am in my 17 th week of triple tx and I've been scratching for about 15 of the 17. First the rash was from the Incivek and now from the ribavirin. Unless you've gone through this you have no idea how absolutely all encompassing this rash is. My experience with my hep doc is now that I'm off the incivek and my rash looks different from the ribavirin I "should be able to handle" it. I am taking Atarax, clobitisol and doxepin. None of these really take care of it. My hair is also falling out and I'm developing other skin issues. Does anybody really know if 17 or 18 or 20 weeks is enough of treatment or not? I've been UND since week 2. I'm thinking of throwing in the towel before I'm without any skin or hair. I hope you get some relief from your scratching. Remember you're not alone.
I had the exact sensation of pin prick itching you described and it drove me crazy for three days after finishing Incivek. I read about how others had the same reaction for a few days and then it went away. So I waited it out and on the fourth day it started to go away. Atarax helped a little but all the ointments, creams and cold packs didn't do much for me. I think you may just have to endure it until Tues. or Wed. and hopefully you'll get some relief by then. I know it's probably not what you want to hear but I'm trying to give you some hope based on my experience.
Thanks sph0611 I hope this will pass. Everyone is different and have similar sx but never the same. I guess I was just hoping for a Miracle that this itching would just go away on its own but no such luck. But I am going to call my dr in the morning just so I have some piece of mind.
So sorry about the itching, I know I had a problem with it and at time just itched convulsivly all over the house.
Ice cold wash cloths seemed to help when other things mentioned here didn't
About the Xanax, I also took xanax when I was on Incivek. I was the first person my doctor ever treated after it was approved.
Incivek can increase the amount of xanax in your body quite a bit. I had a very bad problem once finishing the Incivek because my body was looking for the extra Xanax and I was just taking the one as I always had. There were a couple a really bad weeks and a hysterical msg on here until I found out what it was.
hi just wondered if when they reduced your riba dose did it help with the anemia,i just posted a question about it hubby wk 16 and anemic but extremely fatigued feeling totally wiped out all the time but he worried if it is reduced what the odds are the treatment been less effective he geno 1a like you and on triple tx, i would appreciate any advice from you and what your hep doc said. Congrats on post six mth svr you must be thrilled and very proud of yourself. Well done
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.